MAUDE Adverse Event Report: VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER

VASCULAR SOLUTIONS, INC. TURNPIKE LP; CATHETER
Model Number 5639
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code Vessel Or Plaque, Device Embedded In (1204)
Date of Event 03/08/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Turnpike lp was returned to vsi for evaluation.The catheter showed signs of biological contamination.The distal tip of the catheter was severely damaged and a small piece was separated which exposed the ptfe inner layer.The proximal section of the shaft was warped, which is consistent with over torquing.The event description stated that the catheter distal tip was "shredded" after removing it from the patient.A manufacturing record review was completed and zero nonconformances were found.The returned product evaluation determined that the distal tip was missing a small piece and the proximal shaft had damage consistent with over-torquing.The missing piece of the distal tip was not returned with the catheter.The most likely root cause for this failure is due to torquing the catheter against resistance.Additional information received reported turnpike lp tip, the tip did separate, but came out on the wire and was not left in the patient's body.
 
Event or Problem Description
During a cto procedure, the lp was advanced into a severely calcified lesion.As the physician engaged the lp into the lesion, the catheter was unable to advance through the lesion and became stuck.After multiple attempts to disengage the lesion, the catheter was removed.Upon removal, the physician noticed part of the catheter tip was "shredded" and part of the tip is not visible.Decision was made to stop the procedure and to bring the patient back with a new strategy at a later date.Additional information received 05apr2017: this was a case in which no device would pass through the cto during the procedure.The reason they rescheduled is because they had tried so many devices and were beginning to get fatigued and decided the patient had been on the table long enough.They wanted to come back to another procedure so they could try a laser atherectomy, which wasn't available the day of the original case.As far as the turnpike lp tip, the tip did separate, but came out on the wire and was not left in the patient's body.It was confirmed to be thrown away after the case.No additional procedure was needed due to the turnpike tip separation.

Brand Name
TURNPIKE LP
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, INC.
6464 sycamore court north
minneapolis MN 55369
MDR Report Key6461261
Report Number2134812-2017-00040
Device Sequence Number590746
Product Code DQY
UDI-Device IdentifierM20656390
UDI-Public+M20656390/$$3190110602857/
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K142065
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/08/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date01/10/2019
Device Model Number5639
Device Lot Number602857
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/04/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/08/2017
Initial Report FDA Received Date04/05/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;